Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 42, NWS Little Rock, AR

May 25, 201511 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 25, 2015, 7:16 PM CDT for 11 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2015, 7:16 PM CDT (00:16 UTC)
Expired
May 26, 2015, 1:00 AM CDT
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Garland County, AR, Hot Spring County, AR, Logan County, AR, Montgomery County, AR, Perry County, AR, Pike County, AR, Polk County, AR, Pope County, AR, Scott County, AR, Yell County, AR

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
1.6
Supercell composite
16.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:50 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 25, 2:50 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON MAY 25 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
UPPER WAVE ROTATING AROUND THE BASE OF A 500 MB OVER THE HIGH
PLAINS WILL CONTINUE TO PUSH SEVERE CONVECTION FROM TEXAS AND
OKLAHOMA INTO ARKANSAS LATER THIS AFTERNOON AND INTO THE EVENING
HOURS.

SOME STORMS WILL BE SEVERE...WITH WINDS AND HAIL THE PRIMARY
CONCERN. HOWEVER...WITH BACKING WINDS AHEAD OF THE CONVECTION...
LOW LEVEL SHEAR WILL BE ENOUGH TO SUPPORT A TORNADO RISK. THE
HIGHEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BEFORE 06Z...
THOUGH NOT NON-EXISTENT AFTERWARD.

HEAVY RAINFALL CONTINUES TO BE A CONCERN WITH ANY STRONGER STORMS.
WHILE SOUNDING DATA SHOWS RELATIVELY LOW PRECIPITABLE WATER...ALL
LEVELS WILL CONTINUE TO MOISTEN UP AS THE CONVECTION APPROACHES.
AND...GIVEN THE EXTREMELY SATURATED GROUND IN PLACES...IT WILL NOT
TAKE MUCH TO CAUSE PROBLEMS.

SHOWERS/STORMS SHOULD WANE AFTER MIDNIGHT. HOWEVER...ADDITIONAL
CONVECTION MAY FIRE DURING THE MORNING TUESDAY...PARTICULARLY OVER
THE EAST AS ANOTHER UPPER SYSTEM MOVES THROUGH IN THE MEAN FLOW.

ACTIVE AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE REMAINDER
OF THE SHORT TERM...AS UPPER FLOW WAVERS BETWEEN QUASI-ZONAL AND
SOUTHWESTERLY.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE LONG
TERM PERIOD...WITH AN UPPER LOW OVER THE ROCKIES. THE UPPER LOW
WILL DRIFT INTO THE PLAINS SATURDAY AND STALL THERE UNTIL MOVING
EAST ON MONDAY. THE UPPER RIDGE WILL SHIFT SLIGHTLY TO THE EAST
FOR SUNDAY AND MONDAY.

A COLD FRONT WILL DEVELOP IN THE PLAINS FRIDAY AND SHOULD MOVE INTO
NORTHWEST ARKANSAS BY LATE SATURDAY OR EARLY SUNDAY. THIS FRONT IS
EXPECTED TO SLOWLY MOVE SOUTHEAST ACROSS THE STATE SUNDAY AND
MONDAY. SOUTHWEST FLOW ALOFT WILL KEEP MOISTURE STREAMING OVER
ARKANSAS. AS A RESULT SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED
THROUGH MONDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  79  66  83 /  80  70  30  40
CAMDEN AR         69  85  69  85 /  90  50  40  40
HARRISON AR       64  79  63  80 /  80  30  40  40
HOT SPRINGS AR    68  83  68  84 /  90  40  40  40
LITTLE ROCK   AR  69  82  69  85 /  90  50  30  40
MONTICELLO AR     70  82  69  85 /  90  80  30  40
MOUNT IDA AR      67  81  67  83 /  90  40  40  40
MOUNTAIN HOME AR  65  80  65  81 /  80  50  30  40
NEWPORT AR        69  79  67  83 /  80  80  20  40
PINE BLUFF AR     69  82  69  85 /  90  60  30  40
RUSSELLVILLE AR   67  82  67  84 /  90  40  40  40
SEARCY AR         68  81  67  84 /  80  60  30  40
STUTTGART AR      69  81  68  84 /  80  70  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, May 25, 5:45 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT MON MAY 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
545 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE NATURAL STATE
THROUGH TONIGHT.

ANOTHER IN A SERIES OF UPPER LEVEL STORM SYSTEMS WILL AFFECT THE
STATE FROM THE SOUTHWEST LATER TODAY AND TONIGHT...BRINGING A NEW
ROUND OF SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA...WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE PRIMARY THREATS.

DUE TO THE RECENT HEAVY RAINFALL...IT WILL NOT TAKE MUCH ADDITIONAL
RAINFALL TO CAUSE FLASH FLOODING...AS WELL AS INCREASE THE LEVELS OF
AREA RIVERS. ARKANSANS ARE REMINDED TO MONITOR THE LATEST FORECASTS
THE NEXT FEW DAYS CONCERNING THIS DEVELOPING SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH MUCH OF THE
PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE. A
FEW STRONG OR SEVERE STORMS CANNOT BE RULED OUT AS WELL EACH
AFTERNOON...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, May 25, 4:52 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT MON MAY 25 2015

ARZ037-038-041-252220-
MONTGOMERY AR-SCOTT AR-YELL AR-
452 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN
SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAULDIN...OR NEAR MT IDA...MOVING NORTH AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MT IDA...             ODEN...               MUDDY CREEK WMA...
  MAULDIN...            SIMS...               PENCIL BLUFF...
  HURRICANE GROVE...    GIBBS...              CHULA...
  CEDAR CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3483 9392 3485 9354 3452 9354 3450 9373
TIME...MOT...LOC 2152Z 166DEG 29KT 3459 9368

226
Local storm report, May 25, 6:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             CABOT                   34.97N 92.02W
05/25/2015  E0.75 INCH       LONOKE             AR   FIRE DEPT/RESCUE

&&

56
Local storm report, May 25, 6:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          3 SE OLA                35.00N 93.19W
05/25/2015                   YELL               AR   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND 3 MILES SOUTHEAST OF OLA.

&&

56
Local storm report, May 25, 7:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
701 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     BIG FORK                34.49N 93.97W
05/25/2015                   POLK               AR   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN IN BIG FORK. DAMAGE TO
            NUMEROUS STRUCTURES ALSO REPORTED.

&&

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:05 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Perry and 3 more55 min
May 25, 7:25 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Ouachita50 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope32 min
May 25, 7:31 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone44 min
May 25, 7:35 PM CDTSevere Thunderstorm WarningLZKOuachita25 min
May 25, 7:36 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy26 min
May 25, 7:37 PM CDTSevere Thunderstorm WarningLZKClark, Cleveland, Dallas, Garland, Grant, Hot Spring and 2 more53 min
May 25, 7:49 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Pulaski, Saline and 1 more56 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Ouachita48 min
May 25, 8:04 PM CDTTornado WarningLZKJohnson, Newton, Pope26 min
May 25, 8:06 PM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Marion, Newton, Pope, Searcy and 2 more39 min
May 25, 8:17 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Faulkner, Grant, Jefferson, Lonoke and 2 more58 min
May 25, 8:18 PM CDTTornado WarningLZKPulaski, Saline27 min
May 25, 8:29 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Lonoke, Searcy, Stone and 2 more61 min
May 25, 8:39 PM CDTTornado WarningLZKFaulkner, Pulaski23 min
May 25, 8:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Newton, Pope, Searcy and 2 more48 min
May 25, 8:46 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita44 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy, Stone51 min
May 25, 9:13 PM CDTFlash Flood WarningLZKBoone, Conway, Faulkner, Johnson, Logan, Marion and 5 more6 hr
May 25, 9:16 PM CDTFlash Flood WarningLZKClark, Conway, Dallas, Faulkner, Garland, Grant and 6 more6 hr
May 25, 9:16 PM CDTSpecial Weather StatementLZKLonoke, Prairie, White, Woodruff44 min
May 25, 9:33 PM CDTSpecial Weather StatementLZKCleburne, Independence, Stone42 min
May 25, 9:37 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline23 min
May 25, 9:39 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White51 min
May 25, 9:46 PM CDTSpecial Weather StatementLZKArkansas, Bradley, Desha, Drew, Jefferson, Lincoln59 min
May 25, 9:51 PM CDTSevere Thunderstorm WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Sharp and 1 more39 min
May 25, 10:30 PM CDTSpecial Weather StatementLZKFulton, Independence, Jackson, Sharp45 min
May 25, 11:04 PM CDTSpecial Weather StatementLZKArkansas, Desha46 min
May 26, 4:27 AM CDTRiver Flood WarningLZKPulaski5 days

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.